Alert archive / Alabama / Tornado Warnings in 2010

Tornado Warning 13, NWS Huntsville, AL

April 24, 2010DeKalb County, Jackson County, Marshall County, Alabama

NWS Huntsville, AL issued this tornado warning at Apr 24, 2010, 8:11 PM CDT for DeKalb County, Jackson County, Marshall County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2010, 8:11 PM CDT (01:11 UTC)
Expired
Apr 24, 2010, 8:45 PM CDT
In force
34 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties DeKalb County, AL, Jackson County, AL, Marshall County, AL

The radar

The Northeast Alabama radar (KHTX), 43 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 1:17 PM CDTTornado Watch PDSSPC8 hr
Apr 24, 7:11 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 415 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1231 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
415 m²/s²
0-3 km storm-relative helicity
438 m²/s²
Significant tornado parameter
3.6
Supercell composite
15.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WFUS54 KHUN 250111
TORHUN
ALC049-071-095-250145-
/O.NEW.KHUN.TO.W.0013.100425T0111Z-100425T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
811 PM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN DEKALB COUNTY IN NORTHEAST ALABAMA...
  SOUTH CENTRAL JACKSON COUNTY IN NORTHEAST ALABAMA...
  NORTHEASTERN MARSHALL COUNTY IN NORTHEAST ALABAMA...

* UNTIL 845 PM CDT

* AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES NORTH   
  OF GUNTERSVILLE...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  COLUMBUS CITY.
  LANGSTON.
  SECTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGE IN EASTERN CULLMAN 
COUNTY. IF YOU ARE IN ITS PATH...TAKE COVER NOW! MOVE TO AN INTERIOR 
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN 
A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST 
SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHEASTERN ALABAMA.

&&

LAT...LON 3473 8592 3452 8576 3429 8628 3444 8640
TIME...MOT...LOC 0110Z 238DEG 25KT 3441 8625

$$

BCC
3 follow-up statements
065 
WWUS54 KHUN 250125
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
825 PM CDT SAT APR 24 2010

ALC049-071-095-250145-
/O.CON.KHUN.TO.W.0013.000000T0000Z-100425T0145Z/
MARSHALL AL-JACKSON AL-DEKALB AL-
825 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR 
NORTHWESTERN DEKALB...SOUTH CENTRAL JACKSON AND NORTHEASTERN 
MARSHALL COUNTIES...

AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR COLUMBUS 
CITY...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LANGSTON...SYLVANIA...SECTION...RAINSVILLE...POWELL AND DUTTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGE IN EASTERN CULLMAN 
COUNTY. IF YOU ARE IN ITS PATH...TAKE COVER NOW! TORNADOES AT NIGHT 
ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR THE 
TORNADO...IT MAY BE TOO LATE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHEASTERN ALABAMA.

&&

LAT...LON 3439 8619 3450 8629 3473 8592 3452 8576
TIME...MOT...LOC 0125Z 238DEG 25KT 3446 8614

$$

BCC
609 
WWUS54 KHUN 250138
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
838 PM CDT SAT APR 24 2010

ALC049-095-250147-
/O.CAN.KHUN.TO.W.0013.000000T0000Z-100425T0145Z/
MARSHALL AL-DEKALB AL-
838 PM CDT SAT APR 24 2010

...THE TORNADO WARNING FOR CENTRAL DEKALB AND NORTHEASTERN MARSHALL
COUNTIES IS CANCELED...

THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE COUNTIES. 
THEREFORE THE WARNING HAS BEEN CANCELED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING 
FOR NORTHEASTERN ALABAMA.

LAT...LON 3452 8595 3448 8604 3448 8608 3449 8609
      3453 8609 3453 8610 3452 8612 3455 8614
      3473 8592 3461 8582 3460 8583
TIME...MOT...LOC 0137Z 234DEG 26KT 3453 8605

$$

ALC071-250145-
/O.CON.KHUN.TO.W.0013.000000T0000Z-100425T0145Z/
JACKSON AL-
838 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTH
CENTRAL JACKSON COUNTY...

AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LANGSTON...OR
ABOUT 10 MILES SOUTH OF SCOTTSBORO...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SECTION
AND DUTTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHEASTERN ALABAMA.

&&

LAT...LON 3452 8595 3448 8604 3448 8608 3449 8609
      3453 8609 3453 8610 3452 8612 3455 8614
      3473 8592 3461 8582 3460 8583
TIME...MOT...LOC 0137Z 234DEG 26KT 3453 8605

$$

BCC
373 
WWUS54 KHUN 250142
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
842 PM CDT SAT APR 24 2010

ALC071-250152-
/O.EXP.KHUN.TO.W.0013.000000T0000Z-100425T0145Z/
JACKSON AL-
842 PM CDT SAT APR 24 2010

...THE TORNADO WARNING FOR SOUTH CENTRAL JACKSON COUNTY EXPIRES AT
845 PM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE TORNADO WARNING HAS WEAKENED AND IS NO LONGER SEVERE.
THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS STORM. STAY 
INDOORS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHEASTERN ALABAMA.

LAT...LON 3452 8595 3448 8604 3448 8608 3449 8609
      3453 8609 3453 8610 3452 8612 3455 8614
      3473 8592 3461 8582 3460 8583
TIME...MOT...LOC 0142Z 234DEG 26KT 3455 8601

$$

BCC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 24, 7:25 PM CDT, 46 minutes earlier.

Area forecast discussion, Apr 24, 7:25 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
725 PM CDT SAT APR 24 2010

.UPDATE...MESOSCALE UPDATE AND UPDATED AVIATION DISCUSSION.
&&

.DISCUSSION...
TORNADIC STORMS STILL CONTINUING IN OUR SOUTHEASTERN-MOST COUNTIES.
THE "FINAL BAND" OF ACTIVITY HAS DEVELOPED SLIGHTLY MORE SOUTHWARD
BUT STILL CONSISTS OF JUST SHOWERS AND CLOUDS AT THIS TIME. WATCH
SITUATION HAS CHANGED...SO LET ME EXPLAIN IT ALL HERE. WESTERN THREE
COUNTIES ARE OUT OF ALL WATCHES. DRIER AIR (EVEN DRIER THAN ALREADY
EXISTS) IS FILTERING IN. METRO HUNTSVILLE (INCLUDING LAWRENCE
COUNTY) REMAINS IN THE 9 PM EXPIRATION TIME WATCH...AND IF WE SEE NO
DEVELOPMENT ALONG THE "FINAL LINE"...WE WILL PROBABLY START LETTING
THOSE COUNTIES GO. NEW WATCHES HAVE BEEN ISSUED FOR THE COUNTIES TO
BE AFFECTED BY THE ONGOING STORMS...BOTH IN SRN TN AND IN NERN AL.
ALTHOUGH THOSE RUN OFFICIALLY UNTIL 2 AM...THEY WILL LIKELY BE
CANCELLED LONG BEFORE THAT.
&&

.AVIATION.../UPDATED FROM 00Z TAFS/
FINAL BAND WILL BE PUSHING THROUGH KMSL ALMOST ANYTIME. WILL REMOVE
THE TEMPO GROUP FOR STORMS AS SOON AS IT DOES AND INDICATE SKC.
EVENTUALLY PLAN TO DO THE SAME AT KHSV...BUT IT MAY BE MID/LATE
EVENING. AFTER THAT...VFR CONDITIONS ARE EXPECTED...THOUGH SOME
CONVECTIVE CLOUDS...BUT STILL VFR CEILINGS...ARE LIKELY TOMORROW
AFTERNOON.
&&

.PREV DISCUSSION...
STRONG/LOCALLY SVR CONVECTION CONTINUES ACROSS MUCH OF THE SE REGION
THIS AFTERNOON...UNDER A STRONGLY SHEARED ENVIRONMENT. THE DEGREE OF
SFC BASED INSTABILITY THOUGH...ALONG WITH A FAIRLY STRONG CAP BELOW
H7...LOOKS TO BE THE DECISIVE FACTORS WHETHER THIS CONVECTION HAS
TRENDED BETTER/MORE ORGANIZED. THE BRUNT OF THIS ACTIVITY THUS FAR
HAS REMAINED JUST BELOW SVR THRESHOLDS. WHILE THERE REMAINS SOME
UNCERTAINTY OVER HOW MUCH AIR MASS DESTABILIZATION IS ABLE TO
DEVELOP OVER THE NEXT FEW HRS...STRONG LL INFLOW COUPLED WITH A FEW
LINGERING HRS OF SFC BASED HEATING MAY STILL ALLOW FOR SOME
ORGANIZED SVR/TORNADIC STORMS ACROSS THE AREA...THROUGH THE
REMAINING AFTERNOON AND EARLY EVENING PERIODS. CURRENT TOR WATCH IN
EFFECT RUNS THROUGH 02Z SUN/9 PM CST. EVEN IF THE SVR WX/TORNADIC
THREAT FAILS TO MATERIALIZE...STRONG DIFFLUENT PATTERN IN PLACE
ALOFT WILL ALLOW FOR SOME TRAINING OF CONVECTIVE BANDS INTO THE
EVENINGS HRS...LEADING TO A LOCALIZED THREAT OF FLASH FLOODING.

SVR WX/FLASH FLOODING THREAT SHOULD BEGIN TO TAPER OFF TOWARD THE E
AFTER MIDNIGHT AS THE COLD FRONT BEGINS TO SWEEP EWD THROUGH THE
FORECAST AREA. POTENT UPPER TROUGH/SHRTWV OVER THE MID PLAINS STATES
SHOULD BEGIN TO LIFT INTO THE OH VALLEY OVERNIGHT AND INTO SUN AS IT
DEAMPLIFIES...HELPING TO LIMIT FURTHER PRECIP CHANCES OTHER THAN
SOME ISOLATED SHOWERS. CONDITIONS THOUGH MAY BE SLOW TO CLR THROUGH
THE WEEKEND PERIOD AND INTO NEXT WEEK WITH THE AREA REMAINING UNDER
A SWLY FETCH REGIME. WEAK HIGH PRESSURE OUT OF THE PLAINS STATES
WILL EVENTUALLY BEGIN TO SETTLE INTO THE SE REGION PAST TUE...WITH
OVERALL TEMPS HOVERING NEAR SEASONAL TRENDS.

GOING PAST MID WEEK...HIGH PRESSURE WILL BEGIN TO SHIFT EWD TOWARD
THE SRN ATLANTIC BASIN ALLOWING FOR A GRADUAL WARMING TREND. THE
LATTER HALF OF THE GFS SOLUTION STILL POINTS TOWARD ANOTHER SFC
BOUNDARY MOVING INTO THE SE REGION FRI AND SAT. WILL AT LEAST
CONTINUE/MAINTAIN THE TREND OF RAIN CHANCES RETURNING TO THE
FORECAST HEADING INTO NEXT WEEKEND.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

DISCUSSION/AVIATION...JE/23
PREV DISCUSSION...09
Hazardous weather outlook, Apr 24, 5:35 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
535 PM CDT SAT APR 24 2010

ALZ001>010-016-TNZ076-096-097-251100-
LAUDERDALE-COLBERT-FRANKLIN
AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN-
MOORE-LINCOLN-FRANKLIN TN-
535 PM CDT SAT APR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A LINE THUNDERSTORMS WILL CONTINUE TO PUSH EASTWARD ACROSS THE
TENNESSEE VALLEY THIS EVENING. THE THREAT FOR DAMAGING WIND
GUSTS...LARGE HAIL...AND AN ISOLATED TORNADO WILL CONTINUE FOR AREAS
EAST OF INTERSTATE 65 THROUGH 9 PM TONIGHT. THOUGH THE THREAT FOR
SEVERE WEATHER HAS DIMINISHED GREATLY FOR AREAS WEST OF INTERSTATE
65...CHANCES FOR SEVERE STORMS WILL REMAIN UNTIL THE COLD FRONT
PUSHES THROUGH THE AREA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ONGOING ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL WILL BE NEEDED THROUGH THIS EVENING.

CA/MA

In the hours before

Local storm report, Apr 24, 4:51 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
451 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     TSTM WND DMG     5 E WRIGHT              34.90N 87.90W
04/24/2010                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES DOWN AT MILE MARKER 336 ON THE NATCHEZ TRACE PKWY.

0224 PM     TSTM WND DMG     3 NE WATERLOO           34.95N 88.03W
04/24/2010                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES DOWN ON COUNTY ROAD 1.

0246 PM     TSTM WND DMG     3 NW GREEN HILL         35.00N 87.55W
04/24/2010                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES DOWN ALONG COUNTY ROAD 36 NEAR GREEN HILL.

0349 PM     TSTM WND DMG     KILLEN                  34.86N 87.53W
04/24/2010                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES DOWN ALONG J.C. MAULDIN HWY IN KILLEN.

&&

AMIN
Special weather statement, Apr 24, 5:17 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
517 PM CDT SAT APR 24 2010

ALZ006-009-TNZ097-242300-
FRANKLIN-JACKSON-MADISON-
517 PM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN TENNESSEE...JACKSON AND
MADISON COUNTIES UNTIL 600 PM CDT...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUNTLAND TO DEPOSIT
TO PRICEVILLE...MOVING NORTHEAST AT 55 MPH.

PEA SIZE HAIL...HEAVY RAIN AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WINCHESTER...DECHERD.
  WOODS RESERVOIR...LARKIN.
  ALTO...LARKIN.
  ST. ANDREWS...PRINCETON.
  SHERWOOD...HOLLYTREE.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3530 8592 3523 8589 3523 8586 3499 8587
      3458 8597 3458 8615 3461 8614 3461 8632
      3459 8629 3457 8656 3459 8661 3457 8667
      3459 8671 3457 8677 3500 8638 3500 8631
      3511 8631 3533 8624
TIME...MOT...LOC 2217Z 241DEG 50KT 3512 8622 3484 8639
          3455 8675

DJN
Special weather statement, Apr 24, 5:20 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
520 PM CDT SAT APR 24 2010

ALZ004-007-016-242300-
CULLMAN-LAWRENCE-MORGAN-
520 PM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...NORTHERN CULLMAN...AND
SOUTHEASTERN LAWRENCE COUNTIES UNTIL 600 PM CDT...

AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS IN NORTHEASTERN WINSTON COUNTY...
MOVING NORTHEAST AT 50 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  JONES CHAPEL...LOGAN.
  BATTLEGROUND...MASSEY.
  LACON...FALKVILLE.
  COLE SPRINGS...LEESDALE.
  EVA...SOMERVILLE.

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF
A WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3430 8712 3431 8731 3457 8684 3455 8675
      3459 8671 3459 8668 3455 8665 3459 8661
      3458 8657 3456 8655 3441 8658 3431 8658
      3431 8650 3427 8649 3409 8711
TIME...MOT...LOC 2219Z 245DEG 49KT 3424 8717

BCC
Special weather statement, Apr 24, 6:04 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
604 PM CDT SAT APR 24 2010

ALZ016-242345-
CULLMAN-
604 PM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 645 PM
CDT...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WALKER COUNTY...MOVING NORTHEAST AT 60 MPH.

WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WILBURN.
  CRANE HILL...BREMEN.
  LOGAN.
  CULLMAN...GOOD HOPE.
  SOUTH VINEMONT...WALTER.
  FAIRVIEW...HOLLY POND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3390 8710 3392 8709 3394 8712 3412 8711
      3432 8682 3428 8645 3426 8645 3425 8652
      3423 8652 3421 8655 3418 8655 3389 8709
TIME...MOT...LOC 2303Z 233DEG 53KT 3391 8725

BCC
Special weather statement, Apr 24, 6:07 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
607 PM CDT SAT APR 24 2010

TNZ097-242330-
FRANKLIN-
607 PM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRANKLIN COUNTY UNTIL
630 PM CDT...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTEAGLE TO
JERICHO...MOVING EAST AT 30 MPH.

WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ANDERSON.
  SEWANEE.
  SHERWOOD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3526 8589 3523 8589 3523 8586 3500 8587
      3499 8610 3528 8590
TIME...MOT...LOC 2306Z 267DEG 25KT 3524 8582 3500 8598

BCC
Local storm report, Apr 24, 8:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
805 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TORNADO          3 NW WALTER             34.15N 86.71W
04/24/2010                   CULLMAN            AL   EMERGENCY MNGR

            TORNADO TOUCHDOWN REPORTED IN WELTI AT THE INTERSECTION
            OF CR 747 AND 703.

0716 PM     TORNADO          PHELAN                  34.13N 86.82W
04/24/2010                   CULLMAN            AL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ALONG HWY 601 JUST EAST OF HWY
            31 BETWEEN HANCEVILLE AND PHELAN.

0717 PM     TORNADO          3 NW WALTER             34.15N 86.71W
04/24/2010                   CULLMAN            AL   EMERGENCY MNGR

            CHICKEN HOUSE BLOWN INTO THE ROAD JUST SOUTH OF WELTI
            ALONG CR 737 AND 639.

&&

AMIN

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:12 PM CDTTornado WarningHUNCullman, Marshall, Morgan33 min
Apr 24, 7:41 PM CDTTornado WarningHUNMadison, Marshall34 min
Apr 24, 8:36 PM CDTFlash Flood WarningHUNCullman4 hr
Apr 24, 8:39 PM CDTSpecial Weather StatementHUNCullman51 min
Apr 24, 8:53 PM CDTTornado WarningHUNCullman37 min
Apr 24, 9:35 PM CDTSpecial Weather StatementHUNMarshall40 min
Apr 24, 10:04 PM CDTSpecial Weather StatementHUNCullman41 min
Apr 24, 10:08 PM CDTSpecial Weather StatementHUNMarshall37 min
Apr 24, 10:15 PM CDTTornado WarningHUNDeKalb, Marshall30 min
Apr 24, 10:40 PM CDTTornado WarningHUNDeKalb35 min
Apr 24, 10:48 PM CDTSpecial Weather StatementHUNMarshall27 min
Apr 24, 11:12 PM CDTTornado WarningHUNDeKalb27 min
Apr 24, 11:17 PM CDTSpecial Weather StatementHUNMarshall43 min
Apr 24, 11:21 PM CDTTornado WarningHUNDeKalb17 min
Apr 24, 11:42 PM CDTTornado WarningHUNDeKalb33 min
Apr 24, 11:44 PM CDTFlash Flood WarningHUNDeKalb3 hr
Apr 25, 12:09 AM CDTTornado WarningHUNDeKalb36 min
Apr 25, 10:32 AM CDTAreal Flood WarningHUNDeKalb8 hr

Nearby

Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.